HPV Vaccine Healing: A Story of Hope

Author: 2 Comments Share:
Healing after the HPV Vaccine
On 24 June 2019, eight months after her HPV vaccination, my 13 year old niece Rebecca was diagnosed with moderate Chronic Fatigue Syndrome (CFS).  This followed months of illness that had resulted in her being unable to attend school. Her symptoms at this time included crushing fatigue made worse by activity such as sitting up, talking or walking. Her fatigue was not relieved by rest. Indeed rest was impossible. She couldn’t sleep, and when she did, she woke frequently despite spending most of the time lying in bed in the dark. She was in pain, her muscles aching constantly and her abdomen tender and cramping. She felt sick and dizzy, had ‘brain fog’, headaches, word finding difficulties, a chronic cough, and chest pain. She  was extremely emotional and in constant need of comfort. She did not want to eat, sometimes going days with only mouthfuls of food and craved only simple carbs such as pasta. She contracted shingles and was so ill that an ambulance was called.

Fortunately, by the time of her diagnosis, my sister (her mum) and I had begun to treat her with a nutrient cocktail that included high doses of thiamine and she was already showing signs of a positive response. We had started down this path after I had come across an article by Chandler Marrs on Hormones Matter back in April 2019, I ordered Drs. Lonsdale and Marrs’, Thiamine Deficiency Disease, Dysautonomia, and High Calorie Malnutrition and read it from cover to cover in a matter of days. I am not a medic. I read with Google by my side, gradually learning what words such as syncope and pseudohypoxia meant. The more I read, the more convinced I became that thiamine deficiency and dysautonomia described perfectly what was happening with Rebecca. I noted that alongside the many symptoms described that matched Rebecca’s, HPV vaccination was thought to be a factor in precipitating full blow thiamine deficiency. Indeed, as I read, it became clear that this CFS had not come out of the blue.

Childhood History of Unrecognized Thiamine Insufficiency

Rebecca had a history of weird and seemingly unconnected symptoms throughout her childhood. As a young child, she had episodes when her lips went blue, though no heart problems. She was a sweaty sleeper. She had always had word finding difficulties, and regular mild tummy aches. She had been ‘sensitive’ to stimulus such as noise, strong tastes and smells and even as a toddler would frequently withdraw to her bedroom for downtime. She had a diagnosis of childhood migraine at age 9 and a brain scan done at 10 years old revealed lots of ‘white matter lesions’, though the doctor was unable to interpret what this might mean other than they were common in migraineurs. She had never been the most energetic child despite coming from a sporty family and needed frequent rests and naps after school and at the weekend to manage the demands of her life. When she contracted viruses, she would take longer than her peers to recover from the same virus. Aged 10, she had episodes of blurred vision, unexplained by visits to the opticians or specialist doctors. Alongside all of these symptoms, she had also been diagnosed with vitiligo and had light therapy for 6 months at age 9 years old.

Enter the HPV Vaccine

Our current understanding is that this situation of low level puzzling symptoms may have continued, however in October 2018 she had her first and only dose of the HPV vaccine. This, we think, given an existing thiamine insufficiency, may have been enough of an insult to her system to precipitate the debilitating symptoms that medicine has labelled CFS. Only weeks after the HPV vaccine, she was struggling to attend school with all the symptoms described above. Frequent visits to the doctors as the symptoms progressed led to various prescriptions for antibiotics, anti-nausea drugs, pain killers, a triptan for migraine, and on diagnosis of the CFS, Rebecca was offered anti-depressants. The antibiotics made her tummy pain and discomfort worse. The anti-nausea drugs had no effect at all. The triptan made her nausea worse. Three days of full doses of nurofen, paracetamol and codeine did not work to take the pain away either. We chose not to take the consultant up on the idea of taking anti-depressants. Instead we did our research, found, what we believe was the root cause, and began thiamine therapy. Rebecca’s recovery began soon after.

Time Course of Recovery

  • On 7 May 2019, Rebecca took her first 50mg dose of thiamine and we gradually increased the dose. Her symptoms did get worse initially, exactly like the refeeding syndrome or paradox described by Lonsdale and Marrs.
  • On 16 May, my sister had a consultation with the naturopath Elliot Overton who suggested adjustments to the type and dose of thiamine.
  • On 28 May, Rebecca started 150mg of allithiamine in three separate doses each day.
  • On 29 May, one hour after her first 50mg dose of allithiamine, for the day Rebecca got out of bed briefly and ate. Over the next few weeks we noticed her mood and activity levels went up and down with the thiamine doses.
  • On 28 June, we noted that Rebecca was more emotionally stable. She was more socially interested and her appetite and sleeping were improving.
  • On 10 July, the thiamine dose now increased to 400mg across the day.
  • By 18 July, we felt that Rebecca was turning a corner, she was waking more easily in the morning, joining in with family activities and had even been observed running in the garden with the dog. The time to recover from activity decreased and at times she became more animated and talkative than ever.

Where We Are Now

It’s now September and the start of a new school year. Rebecca is taking 900mg of allithiamine a day. In August she managed to participate gently in two family breaks, including some beach time and short walks. A couple of weeks ago she spent some time playing energetically with her family in their pool, interspersed with rests. Her mum and I are so cheered to watch her have fun and laugh again. Rebecca reports that she no longer craves pasta and her mum notices that she sleeps earlier and wakes less frequently during the night. Rebecca still needs to rest and pace herself, and sometimes she will overdo it and need a day or two for recovery, but we are confident in that recovery now. Rebecca has this week returned to school part time.

We Need Your Help

More people than ever are reading Hormones Matter, a testament to the need for independent voices in health and medicine. We are not funded and accept limited advertising. Unlike many health sites, we don’t force you to purchase a subscription. We believe health information should be open to all. If you read Hormones Matter, like it, please help support it. Contribute now.

Yes, I would like to support Hormones Matter.

Print Friendly, PDF & Email
Share
Previous Article

Keto for Athletes: Yes or No?

Next Article

SIDS and Vaccination

You may also like

2 Comments

  1. Update to the story: a week after posting the article Rebecca had a relapse. We think this is after her doing too much too soon with all her new energy. Unfortunately she’s still struggling to get back to the level she was at in early September. Currently we are wondering if she has further deficiencies that need treatment. We do also realise that recovery from Dysautonomia is a rocky road.

  2. This kind of story appears to be surprisingly common in America and in many cases it is due to high calorie malnutrition as described in our book. This story obviously has a genetic risk factor but the improvement with megadose thiamine is Impressive, implying an epigenetic effect. Using 900 mgs of Allithiamine is NOT simple vitamin replacement. It is being used as a drug and its lack of toxicity should be noted.

Leave a Reply

Your email address will not be published. Required fields are marked *

five + twenty =

This site uses Akismet to reduce spam. Learn how your comment data is processed.